Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Help me please!

I am a Soldier in the United States Army. I was injured in Afghanistan in a IED explosion that has left me is back pain issues. I have been prescribed oxycodone on and off for about 7 months.

I started by taking it as I should orally but snorting and abuse came soon. I need help. I don't know what to do. I can easily go back and have another script wrote but I want off this drug. I am addicted.

I took my last pill today. I have been trying to take small doses over the past three days. Tonight I went to bed and can not sleep. I have a urge to cross my arms in front of myself and clench them so tight. It it the strangest thing. I'm restless. I can't sleep. I am a good soldier, and a husband and a father. It will damage my career if my unit found out. I am scared.

What can I do to help get me through the withdrawals?
18 Responses
Avatar universal
I have a few tramadol. Will this help me through the withdrawals?
2107676 tn?1388973859
First, thank you for all you have done and for serving.
Oxycodone is highly addictive so don't beat yourself up for abusing it.
None of us set out to become addicts but we all have fallen into it's trap.
If you scroll down to the bottom right of this page and read the Thomas recipe, there are lots of tips on things that will help with the withdrawals.

I take imodium, vitamins, drink lots of gatorade and boosts or ensure.
It's really important to stay hydrated and try to eat as much light food as you can.  The boosts or ensure really help when you don't feel like eating.

Try melatonin for sleep.  You can find it at any drug store or Walmart in the vitamin section.  
You haven't been taking the oxycodone for very long so you may get off easier than some.  How much were you taking and how much are you taking now?


Avatar universal
I was taking 5mg probably 3-4 times a day.
2107676 tn?1388973859
I think the best thing is for you to just go cold turkey.  It really will be the easiest for you.  You were taking max of 20 mgs for 7 months.
I was taking about 100 mgs. for 5 years.  Day 3 was the worst but it didn't last the whole day.  
You should get imodium and start taking it.  It will help with the obvious but it also eases withdrawals.
You may have trouble with sleeping for a little while but try the imodium or even sleepy time tea.
You may have flu like symptoms but I really don't think anything that you can't handle.  
It's really good that you caught this soon and when you were on such a low dose as it just gets worse.  I started on low doses and kept increasing it until I was popping them like candy.

Keep posting and if you have any other questions just ask.
2107676 tn?1388973859
I meant to say try the melatonin or sleepy time tea for sleep.
Avatar universal
Good job catching this now I was on 150-200 mg of hydro a day I'm going into day 6 and I feel less like I'm going to die DO NOT take tramadol so much harder to come off of then the other good luck and if I can do it so can you!!
4149717 tn?1389503561
HI Nologic, My dad is a vietnam vet and was injured there so I know the sacrifices you soldiers make for us so I cant thank you enough!

Pat had some great advice on how to help with the symptoms, but I wanted to add that as far as the Tramadol, I would stay far away from that if you can. Tramadol is a synthetic Opiate, which acts on the same opiate receptors in the brain as Oxys. It will only delay the w/d's of the oxys and if you end up taking them for too long you WILL beocme addicted to those and THOSE are a nasty little drug to kick!

The worst of the w/d's last about 4-5 days and then they start to improve day by day. Just try your best to stay busy, because the mental part of it is was the worst for me! Lots of hot baths and walks as soon as you can get the energy! And stay hydrated and eat! Even small amounts! Kepeing yourself Nourished is important!

Does your wife know you want to stop? Can she help you through this?

You can do this, were here to help you! Post, post post! You will get lots of support and advice! Many wonderful people here!
Avatar universal
Gonna be a rough few days sir and I appreciate your efforts and for being able to serve this great nation. Your withdrawal will end soon chin up and stick it out solider. Lots of hot baths the sleep will come soon. Congrats great job so far.
Avatar universal
Thank you all so much for posting. My wife is aware of the problem. Today will be day 1 of no pain pills.
Avatar universal
your doing a great job hun... keep it up, ive never been on any pills as such (im from england and there not as easy 2 get hold ov here) but i have done about 3 detoxes off opiates.. im in the middle of 1 now and i know how ur feeling with the wanting 2 cross ur arms infront of u at night thing! i have 2 lie on mine lol! it will pass in a few days.. seems like forver but hang on in there soldier xxxx
Avatar universal
Good for you! Right before I stopped oxy ir 5 mg I went thru 700 in about 15 days!  Thank god I'm still alive. I've been on hydros for many many years but about 7 months on the Oxys. I'm on day 5 first 3 a little rough, hot baths a must, ensure, bananas, potassium for jimmy legs, imodium a must. I'm 57 and did this. I know you can make this. Make yourself walk the more you do the better you feel, one day I just walked laps in my house but I had to make myself move. By day 4 I ran to town 3 different time! You can do this! And may I say thank you for being a soldier. My dad was a ww2 soldier in the army. I miss him every day!
2107676 tn?1388973859
That is great that your wife knows.  You can do this!!
Avatar universal
Hi!  I'm glad you found us!    That feeling of restlessness can be the worst symptom...Here's what you do:

Get some Hylands Restful Legs at Walgreens/Walmart. Also, potassium/magnesium tablets.  Drink Gatorade and Tonic Water...

Buy Epsom salts and pour a cupfull in a hot bath and soak. It really helps!

You can do the above several times a day.

Anything else bugging you?
4149717 tn?1389503561
Day 1 is tough but for me Day one was more mental than physical! That started on day 2. Keep yourself as busy as you can. The less you can think about pills the better!

Ask lots of questions ove the next few days, it will help more than you will know!!

,
535822 tn?1443976780
I am so glad you found this forum I know the folks are kind and helpful here I think the two forums should be defined better we get many looking for help as you did and coming to us on the abuse forum instead of here .
4204073 tn?1361831476
Congrats on taking the first step soldier and Happy Veterans Day!    Most all of us started the same as you, a valid scrip and then we lost control over time.   It gets harder and harder to kick the longer you stay on or relapse.   I've been on this crazy merry go coaster for almost 20 years, so please trust me in that.  Withdraw is uncomfortable, but not life threatening.  That's what keeps us caught in our addiction because we are afraid of what's going to happen.   Truth is, it isnt as bad once you experience it, even tho at,moment it feels like it!   Just keep telling yourself this too shall pass and I never want to experience this again!   Some excellent advice on here from those of us who walked before you.  Please post alot!
Avatar universal
My fist day of no pain pills is comming to a end. Took a hot bath and ate a good dinner. I'm craving milk for some reason. It has been a very rough day. I don't want to think about nose candy anymore.
2107676 tn?1388973859
How are you feeling today?
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.